Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 5, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Feb 16, 2019, 4:27 AM CST for 4 counties in Texas. It took effect at Feb 16, 2019, 2:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2019, 4:27 AM CST (10:27 UTC)
- In effect from
- Feb 16, 2019, 2:00 PM CST
- Expired
- Feb 16, 2019, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
Counties Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 92 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 113 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WWUS74 KAMA 161027 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 427 AM CST Sat Feb 16 2019 TXZ001-006-011-016-170000- /O.NEW.KAMA.WI.Y.0005.190216T2000Z-190217T0000Z/ Dallam-Hartley-Oldham-Deaf Smith- Including the cities of Dalhart, Hartley, Channing, Vega, and Hereford 427 AM CST Sat Feb 16 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 6 PM CST this evening. * Timing...From 2 PM this afternoon until 6 PM this evening. * Winds...West 25 to 35 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Schneider
3 follow-up statements
796 WWUS74 KAMA 161504 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 904 AM CST Sat Feb 16 2019 TXZ013-014-161800- /O.NEW.KAMA.ZF.Y.0005.190216T1504Z-190216T1800Z/ Carson-Gray- Including the cities of Panhandle, White Deer, and Pampa 904 AM CST Sat Feb 16 2019 ...FREEZING FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... The National Weather Service in Amarillo has issued a Freezing Fog Advisory, which is in effect until noon CST today. * Visibilities...Areas of dense freezing fog will reduce visibilities to 1/4 mile or less across portions of Carson and Gray County this morning. * Timing...Through Noon today. * Impacts...Light accumulations of ice will be possible on sidewalks, roads, and bridges. This ice will result in very slippery conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving...slow down...use low beam headlights...and leave plenty of distance between you and the vehicle ahead of you. Take caution when walking on sidewalks and driveways. && $$ TXZ001-006-011-016-161800- /O.CON.KAMA.WI.Y.0005.190216T2000Z-190217T0000Z/ Dallam-Hartley-Oldham-Deaf Smith- Including the cities of Dalhart, Hartley, Channing, Vega, and Hereford 904 AM CST Sat Feb 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... * Timing...From 2 PM this afternoon until 6 PM this evening. * Winds...West 30 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$
483 WWUS74 KAMA 161758 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1158 AM CST Sat Feb 16 2019 TXZ013-014-161900- /O.EXP.KAMA.ZF.Y.0005.000000T0000Z-190216T1800Z/ Carson-Gray- Including the cities of Panhandle, White Deer, and Pampa 1158 AM CST Sat Feb 16 2019 ...FREEZING FOG ADVISORY WILL EXPIRE AT NOON CST TODAY... Low clouds should be clearing out soon, and visibilities have increased above 2 miles in most place. $$ TXZ001-006-011-016-170000- /O.CON.KAMA.WI.Y.0005.190216T2000Z-190217T0000Z/ Dallam-Hartley-Oldham-Deaf Smith- Including the cities of Dalhart, Hartley, Channing, Vega, and Hereford 1158 AM CST Sat Feb 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * Timing...From 2 PM this afternoon until 6 PM this evening. * Winds...West 30 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$
898 WWUS74 KAMA 162053 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 253 PM CST Sat Feb 16 2019 TXZ011-016-170100- /O.UPG.KAMA.WI.Y.0005.000000T0000Z-190217T0000Z/ /O.NEW.KAMA.HW.W.0001.190216T2053Z-190217T0100Z/ Oldham-Deaf Smith- Including the cities of Vega and Hereford 253 PM CST Sat Feb 16 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 7 PM CST this evening. The Wind Advisory is no longer in effect. * Timing...Until 7 PM this evening. * Winds...West 35 to 45 mph with gusts up to 60 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ012-017-170100- /O.NEW.KAMA.HW.W.0001.190216T2053Z-190217T0100Z/ Potter-Randall- Including the cities of Amarillo and Canyon 253 PM CST Sat Feb 16 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 7 PM CST this evening. * Timing...Until 7 PM this evening. * Winds...West 35 to 45 mph with gusts up to 60 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ001-006-170000- /O.CON.KAMA.WI.Y.0005.000000T0000Z-190217T0000Z/ Dallam-Hartley- Including the cities of Dalhart, Hartley, and Channing 253 PM CST Sat Feb 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * Timing...Until 6 PM this evening. * Winds...West 30 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 4:24 AM CST, 3 minutes earlier.
Area forecast discussion, Feb 16, 4:24 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
424 AM CST Sat Feb 16 2019
.SHORT TERM (Through Sunday)...
An upper trough will approach the Panhandles from the Great Basin
region and central Rockies today. A surface low over northeast New
Mexico and another over northeastern Colorado with a frontal
boundary extending south across eastern New Mexico and eastern
Colorado will begin to retreat back to the east today. The surface
low over southeastern Colorado and northeast New Mexico will deepen
today and allow for the winds to increase behind the retreating
frontal boundary from west to east. The strongest winds will be
mainly near the Texas and New Mexico state line this afternoon where
westerly winds will increase briefly to 25 to 35 mph with gusts near
50 mph. A wind Advisory has been issued for the far western Texas
Panhandle.
As the surface low drops southeast across the Panhandles this
evening, a cold front will push through the forecast area overnight
tonight shifting the winds to the northwest and north. Cool surface
surface high builds into the Panhandles Sunday with a moist but cool
upslope surface flow commencing.
Schneider
&&
.LONG TERM (Sunday night through Friday)...
Highlights for this forecast package include the cold airmass that
will stick around through early next week, snowfall chances during
this time beginning Sunday night and going (not necessarily
nonstop) through Tuesday night, and finally temperatures edging
back around normal starting Friday.
Models are in pretty good agreement through about Wednesday until we
start to see some divergence from one another. At this time, cannot
get too overly excited about snowfall amounts Day3 and Day4. That
being said, there is some building confidence for accumulating
snowfall across the Panhandles.
Troughing over the west coast starts to develop Sunday night, with
several embedded small pieces of energy ejecting out over the Plains
starting around this time. With the main trough still digging south
and meandering out west, the chances for precipitation will be
limited to the northwest as the trough continues to amplify. Its not
until Monday night/Tuesday we start to see the trough progress
eastward and start to move the vorticity max over the area. This
is when the best chance for snowfall will begin. Isentropic lift
will likely be the main culprit for our snowfall chances as the
upper level jet pushes east of the area. No front around, but
northeast upslope flow at the surface should help aid in lift.
Moisture within the column is shallow, especially the dendritic
growth zone. Snowfall should be light, but with the trough slowly
pushing east, could see some longer duration snowfall which could
make up for lower snowfall rates. Some models are suggesting
higher snowfall amounts (6"+) across our far western/northwestern
zones which would put us in warning criteria. Trended snowfall
amounts slightly higher from the previous forecast to account for
this, but still going below warning criteria at this time.
Confidence is high for snowfall, especially the Monday night
through Tuesday time frame, but there still remains some
timing/coverage and amount uncertainties. With the main trough
meandering out west, its hard to gauge exactly when the main
energy will impact the area. One thing is for sure, cold air will
stick around through at least Tuesday night. We could have
temperatures below freezing starting Sunday night and going for
about 54-60 hours. Wind chill values in the morning will be cold
during this time, with Tuesday being the worst around zero to
minus 5. A cold start to the work week nonetheless.
Guerrero
&&
.FIRE WEATHER...
Elevated fire weather conditions may approach critical in the far
southwest Texas Panhandle this afternoon, but reluctant to issue a
Red Flag Warning at this time. Biggest concern is the retreating
frontal boundary around mid to late afternoon will allow for
downsloping westerly 20 foot winds to increase across the far
western Texas Panhandle as the surface low deepens over northeast
New Mexico and southeast Colorado. Low cloudiness this morning will
linger until mid to late morning holding back the start of the
stronger winds until around mid afternoon. Minimum afternoon
relative humidities will fall to around 15 to 20 percent across the
western Oklahoma and Texas Panhandles and also the central Texas
Panhandle by late this afternoon. RFTIs today expected to be around
3 to 4 which would result in high end elevated fire weather possibly
approaching to near critical should the winds increase earlier or
last longer than currently forecast.
Schneider
&&
.AMA Watches/Warnings/Advisories...
TX...Wind Advisory from 2 PM this afternoon to 6 PM CST this evening
for the following zones: Dallam...Deaf Smith...Hartley...
Oldham.
OK...None.
&&Hazardous weather outlook, Feb 16, 4:26 AM CST, 1 minute before
Hazardous Weather Outlook National Weather Service Amarillo TX 426 AM CST Sat Feb 16 2019 OKZ001>003-TXZ001>020-317-162230- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 426 AM CST Sat Feb 16 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated fire weather conditions are expected across the western Oklahoma Panhandle and the western and central Texas and Oklahoma Panhandle this afternoon with 20 foot west winds of 20 to 35 mph with gusts to near 50 mph and minimum afternoon humidities of around 15 to 20 percent. A Wind Advisory is in effect for the western Texas Panhandle this afternoon for west winds of 25 to 35 mph with gusts near 50 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Snowfall accumulations will be possible across much of the Oklahoma and Texas Panhandles Sunday night through Tuesday night. Winter weather highlights may become necessary during parts of this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 9:04 AM CST | Freezing Fog Advisory | AMA | Carson, Gray | 3 hr |
| Feb 16, 9:05 AM CST | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Oldham | 12 hr |
| Feb 16, 2:53 PM CST | High Wind Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.